Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have itchy dark spots on neck, throat and chin. Is this a sign of skin cancer?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2003
Answered : 339 Questions
Question
Hi Doctor,
I have some dark brown large spots(0.5cm dia)( on my neck ring(brown large spots), throat, and left lower part of chin) some times itching. my skin condition is very fair. Last time when i visit to India, i got the first pigmetation on my neck it appeared with iching then turns to pale pink colour then dark brown.
Doctor has advised to use sunscreen lotion every time when going out side , But my problem is even if i am indoor, some other parts starts itching and turns dark brown in colour. Hydroquinoin 0.2mg + Elica is using since 3 mths . (almost all the skin whitening and lightening creams tried before that) But no changes. Still some spots are coming here and there around the neck . If it is from sun, it should come to my face right? I am so scared doctor is it any symptoms of skin cancer? Kindly advise.
Posted Tue, 18 Dec 2012 in Pigmentation Problems
 
 
Answered by Dr. Kruti 58 minutes later
Hello.

Thanks for writing to us

I will be glad to be of assistance and I will try my best to answer your queries until you get a satisfactory answer.

I would like to request you to take a photograph of the lesions and post them here so I can have a look and opine regarding them. You have a feature to upload the image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. If you are not able to upload, you may also send it to YYYY@YYYY , with subject as 'ATTN: Dr. Kruti'

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Have itchy dark spots on neck, throat and chin. Is this a sign of skin cancer? 19 hours later
Dear Doctor,
Kindly find the photograph of my pigmentation.
The pigments already appeared are not itching. Itching is a sign of new pigment .
I am eagerly waiting to hear from you
Thanks,
XXXXXXX
 
 
Answered by Dr. Kruti 9 hours later
Hello

Thanks for your reply.

I reviewed your pictures.

You have what is called lichen planus pigmentosus.

Lichen planus is a chronic papulosquamous condition. it has no apparent cause and is restricted to the skin, hair and nails. The treatment takes a long time to completely resolve the condition.

It has various types and lichen planus pigmentosus is one of its types. The treatment involves application of a steroid cream like mometasone once a day. Also taking dapsone or getting phototherapy might help in faster resolution, however they have to be under your doctor's supervision. Tacrolimus ointment may also show resolution of lesions, again to be started under your dermatologist's guidance. Lichen planus pigmentosus may take a while to clear up.

Hope that helps

Please let me know if you have any additional concerns.

regards
Above answer was peer-reviewed by
 
Follow-up: Have itchy dark spots on neck, throat and chin. Is this a sign of skin cancer? 15 hours later
Doctor,
Is there any precautions i need to take to control this condition , Existing ones can be treated like you advised,but why it is coming for me. Could you please tell me what are the necessary steps i supposed to follow in order to avoid this in future. It would spread all over my face and neck.
Kindly advise doctor
Thanks,
XXXXXXX
 
 
Answered by Dr. Kruti 4 hours later
Hello

Thanks for your reply.

I understand your worries, however currently there is nothing you can do to avoid it. It had no cause and there is no reason as to why it is coming back.

You can take the above medications like dapsone which prevent future outbreaks. Also phototherapy would be useful.

Hope this answers your query. I will be available to answer other queries if you have any.
If all your queries are answered, please close this discussion.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions